Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 387, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2011, 1:47 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2011, 1:47 PM CDT (18:47 UTC)
- Expired
- Jun 6, 2011, 2:11 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343
WUUS54 KJAN 061847
SVRJAN
MSC035-073-061930-
/O.NEW.KJAN.SV.W.0387.110606T1847Z-110606T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
147 PM CDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 230 PM CDT
* AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCK HILL MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURVIS...BAXTERVILLE AND LUMBERTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3099 8947 3100 8947 3100 8950 3102 8951
3102 8954 3100 8955 3100 8965 3131 8966
3126 8926 3104 8922 3100 8933 3101 8941
3099 8943
TIME...MOT...LOC 1847Z 084DEG 7KT 3113 8935
$$
EEC1 follow-up statement
208
WWUS54 KJAN 061911
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT MON JUN 6 2011
MSC035-073-061921-
/O.CAN.KJAN.SV.W.0387.000000T0000Z-110606T1930Z/
FORREST MS-LAMAR MS-
211 PM CDT MON JUN 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAMAR AND CENTRAL FORREST
COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3099 8947 3100 8947 3100 8950 3102 8951
3102 8954 3100 8955 3100 8965 3131 8966
3126 8926 3104 8922 3100 8933 3101 8941
3099 8943
TIME...MOT...LOC 1911Z 084DEG 7KT 3104 8939
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:01 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 6, 11:01 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1101 AM CDT MON JUN 6 2011 .DISCUSSION... THE FORECAST IS RIGHT ON TRACK FOR TODAY AND NO ADJUSTMENTS ARE NECESSARY TO THE NEAR TERM. ANALYSIS OF AREA SOUNDINGS REVEAL A PRIME ENVIRONMENT FOR MICROBURSTS GIVEN VERY STEEP LOW/MID LEVEL LAPSE RATES AND HIGH DCAPE VALUES. THIS IS PARTICULARLY THE CASE FOR LOCATIONS ALONG THE HWY 84 CORRIDOR WHERE COASTAL CONVECTION MAY EVENTUALLY DEVELOP AS GO INTO THE MID/LATE AFTN PER LATEST WRF/HRRR GUIDANCE. ANTICYCLONIC FLOW WILL LIMIT DEEP CONVECTIVE DEVELOPMENT FOR THE MOST PART AND WILL CONTINUE TO KEEP POPS VERY LOW ALONG AND NORTH OF THE I-20 CORRIDOR. /EC/ PREV DISCUSSION... /ISSUED 400 AM CDT MON JUN 6 2011/ ...A FEW RECORD HIGHS MAY FALL TODAY BUT HEAT EASING OFF... SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SUBTLE CHANGES UNDERWAY ON LATEST SATELLITE IMAGERY WHICH REVEALS SUBSTANTIALLY MORE CONVECTIVE CLOUD DEBRIS FROM SUNDAY EVENING STILL HANGING AROUND THIS MORNING. THE STRONG MID-UPPER ANTICYCLONE THAT HAS BEEN PARKED OVER THE MID SOUTH AND BREAKING RECORD HIGHS THE PAST SEVERAL DAYS WAS STARTING TO BREAK DOWN A BIT. A 200MB TUTT LOW CENTER NEAR 25N 93W CONTINUED MEANDERING NWD AND SHOULD BE NEAR THE MOUTH OF THE MS RIVER BY TUESDAY EVENING. THIS LOW WILL BE THE FEATURE OF THE WEEK AS IT BREAKS DOWN THE MID LEVEL RIDGE AND LEAVES A SHEAR AXIS OVER OUR AREA FOR MID WEEK. EVEN THOUGH ABOVE NORMAL TEMPS WILL PERSIST...A DECENT CHANCE OF AFTERNOON/EVENING TSRA SHOULD BE SEEN FOR MANY LOCATIONS STARTING IN THE S TODAY AND SPREADING TO OUR SRN 2/3 OF THE CWFA TUESDAY. AT THIS POINT...WE'LL TAKE ANY RAINFALL WE CAN GET SINCE MODERATE DROUGHT CONDITIONS HAVE EXPANDED BACK OVER THE REGION DURING THE PAST MONTH OR SO. FOR TODAY AND TUESDAY...A FEW MORE HIGH LEVEL CLOUDS SHOULD RESULT IN FEWER RECORD BREAKING HIGH TEMPERATURES. HAZY SKIES WILL PERSIST AS WELL UNTIL WE CAN GET MORE CONVECTION GOING ON TUESDAY AFTERNOON AND EVENING. THE WEAKENING THE 500MB HEIGHT FIELD SHOULD ALLOW THE SEA BREEZE TO BECOME MORE ACTIVE IN OUR SRN SECTIONS THIS EVENING FROM ABOUT 21Z-03Z WHERE K INDEXES REACH 41 OR SO IN 1.5 INCH PWAT AIR MASS. MEANWHILE SLIGHT WARMING AT 700MB SAGS INTO THE NRN PORTIONS PROVIDING A SLIGHTLY BETTER MID LEVEL CAP IN THOSE AREAS. LOCAL WRF AND HIRES MODELS SHOW BEST AXIS OF AFTERNOON TSRA ALMOST LIFTS AS FAR N AS HIGHWAY 84 BEFORE DYING OFF AROUND SUNSET. THE HRRR MODELS ALSO TRIES TO BREAK OUT SOME ACTIVITY IN THE DELTA AND THE SOUTH FOR TODAY. THE SCATTERED STORMS IN THE S COULD RESULT IN BOUNDARY COLLISIONS TO PRODUCE BRIEF GUSTY WINDS AND MICROBURST POTENTIAL. ISOLATED STORMS WILL HAVE THE POTENTIAL TO PRODUCE SOME DAMAGING WINDS OF 50-60MPH...THE PRIMARY TIME WILL BE 22Z-02Z. PWATS CLIMB TO NEARLY 2 INCHES LATER ON TUESDAY AS THE TUTT CIRCULATION NEARS THE COAST AND AN EVEN STRONGER SHEAR AXIS SETS UP ACROSS OUR CWFA. PROGGED MLCAPES OF 2200-2500J/KG AND MINUS 5 LIFTED INDEXES ALONG WITH 43 K INDEXES ALONG WITH A STRONGER SEA BREEZE SURGE NWD WILL RESULT IN SOME OF OUR BEST RAIN CHANCES FOR THE WEEK ALL THE WAY INTO THE I-20 CORRIDOR. SURFACE TO 850MB WIND FIELDS TURN SSELY WITH THE JUICY INFLUX OF TROPICAL MOISTURE AND HAVE GENERALLY KEPT THE POPS IN THE 30-50 PERCENT RANGE FOR NOW TUESDAY AFTERNOON AND EVENING. ABOVE NORMAL TEMPS SHOULD SEE HEAT INDEX VALUES 99-103F TODAY AND JUST A NOTCH COOLER TUESDAY. OVERNIGHT LOW TEMPS HOVERING CLOSER TO 70F WITH AT LEAST 8 HOURS BELOW 75F SO THE MARGINAL CRITERIA FOR A HEAT ADVISORY NOT AS LIKELY TO BE MET RESULTING IN LOWER HEAT STRESS LEVELS. HAVE STAYED CLOSE TO HOTTEST GUIDANCE FOR ONE MORE DAY BEFORE BETTER RAIN CHANCES AND CLOUDS DIMINISH THE EXTREME HEAT LEVELS ON TUESDAY. A BLEND OF OVERNIGHT MOS GUIDANCE USED WHILE GENERALLY FOLLOWED MET MOS FOR POPS. /40/ LONG TERM...WEDNESDAY THROUGH WEEKEND...OPERATIONAL MODELS AND MODEL ENSEMBLES GENERALLY AGREE IN DEVELOPING A SOLID WEAKNESS OF THE STUBBORN RIDGE OF HIGH PRESSURE ALOFT BY WEDNESDAY. THIS WEAKNESS WILL LIKELY PERSIST THROUGH THE REST OF THE WORK WEEK...PROBABLY GIVING WAY TO PREDOMINANT RIDGING ALOFT AGAIN BY NEXT WEEKEND. DURING THE PREVAILING PERIOD OF THE WEAKNESS ACROSS THE LOWER MS VALLEY RATHER DEEP SOUTH TO SOUTHEAST FLOW SHOULD ADVECT PW VALUES OF 1.75 INCHES OR HIGHER INTO THE REGION. COMBINED WITH LACK OF RIDGE-ASSOCIATED CAPPING AND SUBSIDENCE THE ATMOSPHERE SHOULD BE RIPE FOR ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE AFTERNOONS. THESE BETTER RAIN OPPORTUNITIES MAY SHUT DOWN AGAIN BY NEXT WEEKEND WITH THE POSSIBLE REEMERGENCE OF THE RIDGE. CONDITIONS WEDNESDAY THROUGH AT LEAST NEXT FRIDAY STILL BE WARM (AND MAYBE EVEN MORE MUGGY)...BUT IT WILL DEFINITELY NOT BE NEARLY AS HOT AS IT HAS BEEN LATELY. MEXMOS GUIDANCE SUGGESTS HIGHS IN THE LOWER 90S EVERYWHERE THIS PERIOD AND I HAVE FOLLOWED. WOULD NOT BE SURPRISED IF EITHER WEDNESDAY OR THURSDAY SEES HIGHS IN A FEW AREAS STAY IN THE UPPER 80S. MEX GUIDANCE KEEPS HIGHS PRIMARILY IN THE LOWER 90S THROUGH THE WEEKEND...BUT AT LEAST MID 90S SEEM MORE LIKELY IF RIDGE COMES BACK INTO PROMINENCE FOR OUR REGION. THUS...I HAVE BOOSTED GUIDANCE HIGHS NEXT WEEKEND BY SEVERAL DEGREES IN MOST CASES. LOWS THROUGH THE ENTIRE EXTENDED WILL MAINLY RANGE FROM THE UPPER 60S TO LOWER 70S AND I HAVE FOLLOWED LATEST MEX GUIDANCE. IN TERMS OF POPS...MEXMOS GUIDANCE DID NOT LOOK TOO BAD...ALTHOUGH I DID MAKE ADJUSTMENTS WEDNESDAY AND THURSDAY. THESE DAYS I UPPED POPS IN THE AFTERNOON AND EVENING TO BETTER MATCH ATMOSPHERIC SETUP AND ENSEMBLE MOS OUTPUT. FINALLY...ISOLATED AFTERNOON STORMS LATELY HAVE PACKED QUITE A PUNCH IN TERMS OF WIND...BUT THIS WILL PROBABLY NOT BE THE CASE BY WEDNESDAY AS ATMOSPHERIC LAPSE RATES DECREASE. WITH THIS IN MIND...AND THE EXPECTATION OF LESS HEAT...THE HWO WILL BE KEPT CLEAR IN THE EXTENDED. /BB/ && .AVIATION...SCATTERED CUMULUS WILL DEVELOP AT 5-6K FEET BY 17Z AND WILL BE ACCOMPANIED BY ISOLATED CONVECTION DEVELOPING WITH THE NWD MOVING SEA BREEZE FROM THE COAST AFTER ABOUT 20Z. BY LATE AFTERNOON ANY STORMS COULD EASILY PRODUCE STRONG GUSTY WINDS OF 50KTS...MAINLY IMPACTING THE HIGHWAY 84 CORRIDOR UNTIL SUNSET. PATCHY FOG DEVELOPMENT WILL AGAIN OCCUR TUESDAY MORNING AND THIS MAY BRING MVFR CONDITIONS TILL 13-14Z. && .CLIMATE... RECORD HIGHS FOR JUNE 6: GREENVILLE....103/1977 GREENWOOD.....102/1977 JACKSON.......101/1902 VICKSBURG......98/1985 MERIDIAN......100/1977 HATTIESBURG....99/1985 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 6, 4:30 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 430 AM CDT MON JUN 6 2011 ARZ074-075-LAZ007>009-015-MSZ018-019-025>046-070930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER- 430 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE BY THIS AFTERNOON WITH HEAT INDICES PEAKING BETWEEN 100-104 DEGREES...WHILE NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED STRONG AND SEVERE STORMS WILL BE POSSIBLE FOR TUESDAY AFTERNOON AND EVENING FOR ALL AREAS BETWEEN 4 AND 8 PM. DAMAGING WINDS UP TO 60 MPH AND QUARTER SIZED HAIL WILL BE THE MAIN RISK WITH ANY STORMS THAT DEVELOP. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ016-023>026-MSZ047>066-072>074-070930- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 430 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE BY THIS AFTERNOON WITH HEAT INDICES PEAKING BETWEEN 100-104 DEGREES LEADING TO ISOLATED STRONG AND SEVERE STORMS BETWEEN 4 AND 8 PM. DAMAGING WINDS UP TO 60 MPH AND QUARTER SIZED HAIL WILL BE THE MAIN RISK WITH ANY STORMS THAT DEVELOP. NO HAZARDOUS WEATHER IS EXPECTED LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SEVERE STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EARLY EVENING AS A MORE ACTIVE DAY OF THUNDERSTORMS IS EXPECTED. THE ENTIRE AREA WILL HAVE SOME RISK...BUT THE GREATER RISK SHOULD BE CONFINED TO LOCATIONS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR BETWEEN 3PM AND 9PM WHERE DAMAGING DOWNBURST WINDS OF 60 MPH...TORRENTIAL RAINS OF 1 TO 2 INCHES IN SHORT BURSTS AND QUARTER SIZED HAIL MAY OCCUR. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Jun 6, 1:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 140 PM CDT MON JUN 6 2011 MSZ073-074-061900- FORREST MS-LAMAR MS- 140 PM CDT MON JUN 6 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MCLAURIN AT 141 PM CDT...MOVING WEST AT 5 MPH. PEOPLE IN SOUTHEASTERN LAMAR AND CENTRAL FORREST COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3100 8946 3123 8950 3124 8920 3106 8917 TIME...MOT...LOC 1841Z 081DEG 6KT 3113 8927 EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:41 PM CDT | Special Weather Statement | JAN | Marion | 29 min |
| Jun 6, 1:40 PM CDT | Special Weather Statement | JAN | Forrest | 20 min |
| Jun 6, 3:55 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Jun 6, 3:56 PM CDT | Areal Flood Warning | JAN | Issaquena, Sharkey, Warren | 4 days |
| Jun 6, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| Jun 6, 4:18 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Jun 6, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 59 min |
| Jun 6, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 40 min |
| Jun 6, 5:03 PM CDT | Special Weather Statement | JAN | Marion | 32 min |
| Jun 6, 5:47 PM CDT | Special Weather Statement | JAN | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.